Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 38, NWS Detroit, MI

June 10, 2011Monroe County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jun 10, 2011, 3:09 PM EDT for Monroe County, Michigan. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2011, 3:09 PM EDT (19:09 UTC)
Expired
Jun 10, 2011, 3:36 PM EDT
In force
27 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Monroe County, MI

The radar

The Detroit radar (KDTX), 84 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WUUS53 KDTX 101909
SVRDTX
MIC115-102000-
/O.NEW.KDTX.SV.W.0038.110610T1909Z-110610T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
309 PM EDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 400 PM EDT

* AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  IDA...OR 6 MILES NORTH OF TEMPERANCE...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LA SALLE AND LUNA PIER AROUND 315 PM EDT.
  BOLLES HARBOR AND TOLEDO BEACH AROUND 320 PM EDT.
  MONROE AROUND 325 PM EDT.
  STONY POINT AROUND 335 PM EDT.
  ESTRAL BEACH AROUND 340 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  PETERSBURG...         MONROE...             MAYBEE...
  LUNA PIER...          IDA...                DUNDEE...
  CARLETON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4208 8374 4209 8330 4207 8327 4204 8320
      4197 8323 4196 8325 4192 8326 4191 8328
      4193 8332 4190 8333 4184 8339 4179 8342
      4179 8344 4178 8371
TIME...MOT...LOC 1909Z 261DEG 28KT 4186 8353
WIND...HAIL 60MPH 1.00IN

$$

OROW
2 follow-up statements
553 
WWUS53 KDTX 101922
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
322 PM EDT FRI JUN 10 2011

MIC115-102000-
/O.CON.KDTX.SV.W.0038.000000T0000Z-110610T2000Z/
MONROE MI-
322 PM EDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN MONROE
COUNTY UNTIL 400 PM EDT...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MONROE...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  STONY POINT AND ESTRAL BEACH AROUND 330 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  MONROE...             MAYBEE...             LUNA PIER...
  CARLETON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4208 8361 4209 8330 4204 8320 4197 8323
      4196 8325 4192 8326 4192 8329 4193 8332
      4190 8333 4185 8339 4179 8342 4179 8354
TIME...MOT...LOC 1922Z 262DEG 35KT 4188 8335
WIND...HAIL 60MPH 1.00IN

$$

OROW
251 
WWUS53 KDTX 101936
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
336 PM EDT FRI JUN 10 2011

MIC115-101947-
/O.CAN.KDTX.SV.W.0038.000000T0000Z-110610T2000Z/
MONROE MI-
336 PM EDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONROE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4208 8361 4209 8330 4204 8320 4197 8323
      4196 8325 4192 8326 4192 8329 4193 8332
      4190 8333 4185 8339 4179 8342 4179 8354
TIME...MOT...LOC 1937Z 272DEG 30KT 4189 8318

$$

OROW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:36 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 10, 1:36 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
136 PM EDT FRI JUN 10 2011

.AVIATION...

//DISCUSSION...

STABLE SOUTHEASTERLY FLOW HAS REALLY PROVED TO BE A HEADACHE TODAY
WITH IFR TO LIFR CEILINGS THAT HAVE EMBOLDENED ACROSS SOUTHERN LOWER
MICHIGAN THE PAST COUPLE OF HOURS. WHAT HAS BEEN TRICKY IS THESE
HIGHER IMPACT CEILING HEIGHTS DEVELOPED BEHIND THE EARLIER MCS THAT
TRACKED THROUGH...RATHER THAN ALONG/WITH THE PRECIPITATION. A WARM
FRONT WILL LIFT NORTHWARD TOWARDS THE MICHIGAN OH/IN STATE LINES
THIS AFTERNOON AND TONIGHT. WITH TIME OF YEAR CLIMATOLOGY AND LESS
CIRRUS OVERHEAD IN RECENT SATELLITE IMAGERY...BELIEF IS THE LOW
CEILINGS WILL LIFT INTO MVFR DURING IN THE NEXT COUPLE OF HOURS.
HOWEVER...STABLE EASTERLY FLOW AND PROXIMITY OF RETREATING WARM
FRONT MAKES CONFIDENCE IN THAT VERY LOW. REGARDLESS...THE WARM FRONT
WILL KEEP VFR TO MVFR CONDITIONS IN PLACE THROUGHOUT MUCH OF THE
NIGHT. UPSTREAM DEVELOPMENT OF THUNDERSTORMS IS FORECASTED LATER
THIS AFTERNOON OVER PORTIONS OF NORTHERN INDIANA. THIS ACTIVITY
WOULD HAVE THE POTENTIAL TO TRACK EASTWARD THROUGH SOUTHERN LOWER
MICHIGAN DURING THE 22-04Z TIMEFRAME. DID INCLUDE A SHORT DURATION
WINDOW FOR THUNDERSTORMS AT KDTW/KDET/KPTK/KFNT TO OPEN THE TAF
PERIOD AS ACTIVITY FROM KGRR TO KAZO IS TRACKING EASTWARD.

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE THAT CEILINGS WILL REMAIN BELOW 5000 FEET THROUGH
  TONIGHT.

* THERE IS LOW CONFIDENCE ON TIMING AND COVERAGE OF THUNDERSTORMS
  FOR THE EVENING AND OVERNIGHT PERIODS.

&&

.PREV DISCUSSION...ISSUED 1202 PM EDT FRI JUN 10 2011

UPDATE...

A DECAYING MCS HAS BEEN FERRYING EASTWARD THROUGH SOUTHEASTERN
MICHIGAN ALONG THE 850MB EXTENSION OF A NORTHWARD RETREATING WARM
FRONT. SYSTEM RELATIVE ISENTROPIC ASCENT IS FAR FROM IMPRESSIVE
AND A FADING LOW LEVEL JET STREAM IS RESPONSIBLE FOR THE RAPID
GLACIATION. EXPECT THIS SHOWER ACTIVITY TO PASS WEST TO EAST
THROUGH ALL OF THE CWA DURING THE NEXT COUPLE OF HOURS.

THE REMNANT MCS IN PLACE AND A SECONDARY MCV OVER SOUTHERN LAKE
MICHIGAN WILL KEEP PLENTY OF CLOUD COVER AROUND FOR MUCH OF THE
AFTERNOON. IN ADDITION...MODEL DATA REMAINS STEADFAST IN A
EASTERLY NEAR SURFACE TRAJECTORY. DIFFERENTIAL INSOLATION AND THE
LAKE SHADOW DOWNWIND OF LAKE ERIE WILL MAKE IT VERY DIFFICULT TO
DISLODGE THE PRECEDING STABLE LAYER AS THE SURFACE WARM FRONT
JOURNEYS NORTHWARD. EXPECTATIONS ARE FOR THE SURFACE WARM FRONT TO
LIFT INTO NORTHERN PORTIONS OF INDIANA/OHIO AND FAR SOUTHWESTERN
MICHIGAN BY LATE THIS AFTERNOON/EARLY EVENING.

THUNDERSTORM CHANCES TODAY FOR SOUTHEASTERN MICHIGAN WILL RELY ON
UPSTREAM INITIATION OVER PORTIONS OF NORTHEASTERN IL/NORTHERN
INDIANA AND FAR SOUTHWESTERN LOWER MICHIGAN. THIS ACTIVITY IS
EXPECTED TO IGNITE AS ENHANCED CVA ARRIVES IN ASSOCIATION WITH A
EASTERN MO/WESTERN IL MCV. THE LATEST 5% CONTOUR/OVAL IN THE SPC
DAY ONE TORNADO OUTLOOKS HIGHLIGHTS THIS GENERAL AREA OF CONCERN
QUITE NICELY. THE BEST TIME WINDOW FOR THUNDERSTORM ACTIVITY HERE
IN SOUTHEASTERN MICHIGAN WILL BE BETWEEN 6PM AND MIDNIGHT EDT.
OVERALL...THE SEVERE RISK WILL FALL OFF PRECIPITOUSLY AS ONE HEADS
NORTH AND EAST AWAY FROM THE NEAR SURFACE AGGREGATE WARM FRONT.
WITH 850-300MB WEST TO SOUTHWESTERLY MEAN FLOW OF 30
KNOTS...UPSTREAM CONVECTION WILL TREK INTO THE AREA. THUS...A
SLIGHT RISK FOR SEVERE WEATHER IS EXPECTED THIS
EVENING...PRIMARILY ALONG AND SOUTH OF THE I 94 TO I 96 CORRIDORS.

PREV DISCUSSION...ISSUED 348 AM EDT FRI JUN 10 2011

SHORT TERM...TODAY

SOUTHERN EXTENSION OF A SPRAWLING HIGH PRESSURE SYSTEM CENTERED OVER
CENTRAL ONTARIO MAINTAINING A COOL/DRY NORTHEASTERLY LOW LEVEL
GRADIENT LOCALLY EARLY THIS MORNING.  THIS PATTERN HAS EFFICIENTLY
SHUNTED THE EFFECTIVE MEAN BAROCLINIC ZONE/SFC WARM FRONT SOUTH AND
WEST OF THE AREA.  QUASI-ZONAL MID LEVEL FLOW CURRENTLY ENCOMPASSING
THE GREAT LAKES...DOWNSTREAM OF A SHEARING PV ANOMALY EMERGING INTO
THE PLAINS.  BLOSSOMING REGION OF ELEVATED CONVECTION OVER PORTIONS
OF IA/NORTHERN IL/SOUTHERN WI REMAINS TIED TO A WEAKER MID LEVEL
WAVE...NOCTURNAL LOW LEVEL JET SUPPORT AND ON THE LEAD EDGE OF THE
NORTHEASTWARD RECOVERING 850-700 MB THETA-E GRADIENT.

LATEST HI-RES MODEL SOLUTIONS CONCUR WITH RECENT RADAR/SATELLITE
TRENDS IN THE NEAR TERM...AND ALLOW THIS CONVECTION TO REMAIN LINKED
WITH THE ASSOCIATED FORCING AS IT EXPANDS DOWNSTREAM AND INTO THE
LOWER PENINSULA THROUGH THE DAY.  GIVEN THE LIKELY POSITION AND
TRAJECTORY OF THE LOW LEVEL JET AND MID LEVEL WAVE AT 12Z...THE
STRONGEST ASCENT LOOKS TO ALIGN FROM SOUTHERN LAKE MICHIGAN INTO
CENTRAL LOWER MI.  THIS APPEARS SUFFICIENT IN SUSTAINING/
REDEVELOPING AN AREA OF SHOWERS/ELEVATED THUNDER IN THE PRESENCE OF
MODEST MID LEVEL LAPSE RATES DESPITE THE STABLE RESIDENT BOUNDARY
LAYER CONDITIONS.  THIS SUPPORTS THE GOING LIKELY POPS ACROSS THE
NORTHWEST FOR THIS AFTERNOON.  TOWARD THE SOUTH AND EAST...MID LEVEL
THETA-E ADVECTION WORKING UP THE WARM FRONTAL SLAB WILL WARRANT AT
LEAST A CHANCE MENTION TODAY...BUT THE OVERALL COVERAGE BECOMES LESS
APPARENT PRIOR TO 00Z AS THE FORCING FIELD REMAINS LESS DEFINED AND
THE MOISTURE QUALITY IS LACKING.

THE STABLE LOW LEVEL EASTERLY WIND FIELD COMPONENT AND CORRESPONDING
LACK OF BETTER MIXING WILL YIELD ONLY A MODEST RESPONSE THERMALLY
TODAY.  SOME LIKELY PERSISTENCE TO THE CURRENT STRATUS FIELD UNDER
THIS SETUP WILL LIMIT THE DEGREE OF INSOLATION AND FURTHER RETARD
THE NORTHWARD PROGRESS OF THE UPSTREAM SURFACE WARM FRONTAL
BOUNDARY.  THIS POINTS TOWARD REMAINING ON THE LOWER END OF GUIDANCE
FOR HIGHS TODAY...ESPECIALLY HEADING NORTH...WITH READINGS RANGING
FROM MID 70S NEAR THE OHIO BORDER TO LOWER 60S IN THE NORTHERN
THUMB.

LONG TERM...

DYNAMIC STORM SYSTEM TO MOVE THROUGH THE GREAT LAKES REGION
TONIGHT/SATURDAY...AS STRONG UPPER LEVEL LOW OVER EASTERN WYOMING
WILL MEET UP WITH THE TIGHT BAROCLINIC ZONE OVER THE MIDWEST.
SURFACE LOW PRESSURE PROGGED TO SNEAK INTO SOUTHERN LOWER MICHIGAN
TONIGHT...AND THIS WILL PLACE SOUTHEAST MICHIGAN UNDER THE GUN FOR
POSSIBLE SEVERE STORMS (SLIGHT CHANCE)...AS MID LEVEL LAPSE RATES
WILL BE STEEP. 55 TO 60 KNOTS OF 0-6 KM SHEAR WILL BE SITUATED OVER
NORTHERN LOWER MICHIGAN...BUT STILL SOLIDLY IN THE 40S OVER THE
MAJORITY OF SOUTHEAST MICHIGAN WITH MU CAPES OF 1000 J/KG TO
POSSIBLY AS HIGH AS 2000 J/KG TOWARD THE OHIO BORDER. NAM/GFS ARE
ALSO SHOWING SURFACE BASED INSTABILITY GETTING RIGHT UP TO OUR
DOORSTEP...WHICH OF COURSE IS CONCERNING WITH IN EXCESS OF 20 KNOTS
OF SHEAR BETWEEN 0-1 KM IN THE VICINITY OF THE WARM
FRONT...SIGNALING THE POSSIBILITY OF A TORNADIC CELL. THE BIG
NEGATIVE IS THE LATE ARRIVAL TIME OF THE SURFACE LOW...CLOSER TO 12Z
SATURDAY. WITH LARGE SCALE FORCING AND GOOD LOW LEVEL
CONVERGENCE...ALONG WITH PLENTY OF MOISTURE (PW VALUE IN EXCESS OF
1.5 INCHES)...WILL GO WITH CATEGORICAL POPS AS WE ARE PROBABLY
LOOKING AT WIDESPREAD 0.50+ INCH QPF AMOUNTS.

WE QUICKLY BEGIN TO DRY OUT BEHIND THE LOW ON SATURDAY WITH MATURE
MID LEVEL DRY SLOT PUNCHING IN BY AFTERNOON...MAKING POPS A BIT MORE
DIFFICULT...BUT SUSPECT THERE WILL LIKELY BE SOME LINGERING ACTIVITY
DURING THE MORNING HOURS BEFORE WE GO DRY SATURDAY AFTERNOON.
TEMPERATURES ARE TRICKY...DEPENDENT ON THE AMOUNT OF SUNSHINE TO
HELP OFFSET THE COLD ADVECTION. THERE LOOKS TO BE A SHARP GRADIENT
AND PROBABLY LOOKING AT A 10 TO 15 DEGREE DIFFERENCE ACROSS THE
CWA...MID 60S FAR NORTHWEST TO NEAR 80 FAR SOUTHEAST.

COOLER TEMPERATURES WILL THEN BE THE WEATHER STORY FOR THE SECOND
HALF OF THE WEEKEND...AS UPPER LEVEL TROUGH MOVES OVERHEAD...WITH
850 MB TEMPS FORECASTED TO FALL TO 3 TO 4 C SATURDAY
NIGHT...RESULTING IN MINS IN THE UPPER 40S TO LOWER 50S...PER LATEST
MAV GUIDANCE. THE CYCLONIC FLOW/UPPER LEVEL LOW LOOKS TO BE SLOW TO
PUSH EAST ON SUNDAY...AND WITH 850 MB TEMPS ONLY ADVERTISED TO CLIMB
TO 6 TO 7 C...UPPER 60S TO AROUND 70 IS PROBABLY THE BEST WE CAN
EXPECT...WITH SOME DIURNAL CU LIKELY. LARGE HIGH PRESSURE CENTER
ARRIVING SUNDAY NIGHT SHOULD SPELL ANOTHER COOL NIGHT INTO THE UPPER
40S TO LOWER 50S. A WARM UP WITH THEN COMMENCE EARLY NEXT WEEK...AS
WE BEGIN TO GET INTO THE RETURN FLOW...WITH 80 DEGREES APPEARING
LIKELY ON TUESDAY WITH LOTS OF SUNSHINE BOTH MONDAY/TUESDAY.

MARINE...

WINDS WILL REMAIN OUT OF THE NORTHEAST TODAY IN ADVANCE OF A LOW
PRESSURE SYSTEM LIFTING OUT OF THE PLAINS.  THE PERSISTENT ONSHORE
FLOW WILL ALLOW WAVES TO BUILD ACROSS OUTER PORTIONS OF SAGINAW
BAY...BUT CONDITIONS LOOK MARGINAL FOR A SMALL CRAFT ADVISORY AND
WILL HOLD OFF ON THE HEADLINE AT THIS TIME.  SHOWERS AND
THUNDERSTORMS WILL ACCOMPANY THE PASSAGE OF THIS LOW TONIGHT.
POST-FRONTAL WEST TO NORTHWEST WINDS WILL HAVE THE POTENTIAL TO
GUST UP TO 25 KNOTS BY LATE SATURDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....CB
UPDATE.......CB
SHORT TERM...MR
LONG TERM....SF
MARINE.......MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 10, 4:14 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
414 AM EDT FRI JUN 10 2011

MIZ047>049-053>055-060>063-068>070-075-076-082-083-110815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
414 AM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY WITH THUNDERSTORMS
EXPECTED TONIGHT AS LOW PRESSURE MOVES INTO THE STATE. THERE IS A
SLIGHT CHANCE THE THUNDERSTORMS TONIGHT WILL BE SEVERE...MAINLY
SOUTH OF I-69. HAIL ONE INCH OR GREATER...WIND GUSTS IN EXCESS OF
60 MPH ARE POSSIBLE...ALONG WITH AN ISOLATED TORNADO TOWARD THE
OHIO BORDER. STORM MOTION LOOKS TO BE EAST AROUND 20 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY MORNING...WITH
THE NEXT CHANCE COMING WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-110815-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
414 AM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY WITH THUNDERSTORMS
EXPECTED TONIGHT AS LOW PRESSURE MOVES INTO THE CENTRAL GREAT
LAKES. THERE IS A SLIGHT CHANCE THE THUNDERSTORMS TONIGHT WILL BE
SEVERE...MAINLY OVER LAKE ST CLAIR AND LAKE ERIE. STORM MOTION
LOOKS TO BE EAST AROUND 15 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY MORNING...WITH
THE NEXT CHANCE COMING WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jun 10, 2:17 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
217 PM EDT FRI JUN 10 2011

MIZ082-101900-
LENAWEE-
217 PM EDT FRI JUN 10 2011

...SPECIAL WEATHER STATEMENT...

AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF HUDSON...MOVING EAST AT 35
MPH.

WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  ADRIAN BY 230 PM EDT...
  TECUMSEH AND CLINTON BY 240 PM EDT...
  BRITTON BY 250 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

BEHNKE
Local storm report, Jun 10, 2:44 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
244 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             1 W CEMENT CITY         42.07N 84.35W
06/10/2011  E0.75 INCH       LENAWEE            MI   TRAINED SPOTTER

            NUMEROUS PEA SIZED HAIL WITH SOME 3/4 INCH.

&&

MOSTEIKO
Special weather statement, Jun 10, 2:46 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
246 PM EDT FRI JUN 10 2011

MIZ075-082-101945-
LENAWEE-WASHTENAW-
246 PM EDT FRI JUN 10 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF MANCHESTER...MOVING EAST AT
30 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  ONSTED BY 255 PM EDT...
  CLINTON AND MANCHESTER BY 315 PM EDT...
  TECUMSEH BY 320 PM EDT...
  SALINE BY 340 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

OROW

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:11 PM EDTSpecial Marine WarningDTX40 min
Jun 10, 4:01 PM EDTSpecial Marine WarningDTX19 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.